Nebraska, 2025

Tornadoes and Hail in Nebraska, April 17, 2025

April 17, 2025 · NWS OAX · 57 events in 7 counties and zones

On April 17, 2025, two powerful and long-lived supercells swept across eastern Nebraska and southwest Iowa during the afternoon and evening hours, bringing significant severe weather impacts. The event was driven by a dynamic upper-level pattern, including a compact shortwave trough that helped spin up a surface low near the Nebraska-Kansas border.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
57

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

On April 17, 2025, two powerful and long-lived supercells swept across eastern Nebraska and southwest Iowa during the afternoon and evening hours, bringing significant severe weather impacts. The event was driven by a dynamic upper-level pattern, including a compact shortwave trough that helped spin up a surface low near the Nebraska-Kansas border. This low tracked eastward through the day, accompanied by a surface cold front advancing from the northwest and a dryline bulging into southeast Nebraska.

Ahead of these features, strong southerly flow transported warm, moist air into the region. Temperatures rose into the 80s, with dewpoints climbing into the mid-50s to low 60s. These conditions yielded moderate instability, with MUCAPE values ranging from 1000 to 2000 J/kg. Vertical wind shear was notably favorable for organized convection, with deep-layer shear in the 50 60 kt range and strong low-level hodograph curvature supporting supercell development.

Two discrete supercells initiated in eastern Nebraska during the late afternoon and tracked eastward into western Iowa during the evening. The northern supercell initially developed near Columbus, Nebraska, and tracked east through Colfax, Dodge, Washington, and Douglas counties before entering Pottawattamie County, Iowa. It produced large hail, with reports of stones up to 4 inches in diameter, and caused widespread wind-driven hail damage. The storm also spawned an EF-3 tornado that impacted portions of Douglas and Washington counties.

The second and southern-most storm formed north of Seward, Nebraska, and moved eastward across Seward, Lancaster, and Cass counties before crossing into Fremont and Page counties in Iowa later in the evening. Along its path, the storm produced baseball-sized hail (up to 2.75 inches) and several tornadoes. In Cass County, Nebraska, three tornadoes were reported two rated EF-0 and one rated EF-U. After crossing into Iowa, the storm produced an EF-0 tornado in Fremont County, followed shortly by a stronger EF-1 tornado in Page County. This tornado grew to a maximum width of 1,971 yards before dissipating. Additionally, damaging winds associated with the storm’s rear-flank downdraft reached up to 86 mph in Page County. Both storms continued into southwest Iowa during the evening before gradually weakening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 17, 1:53 PM CST, 2 hours 54 minutes earlier. Its key messages:

  • Severe weather threat this evening (15-45% chance, mainly 5-10 PM). Primary threat: large hail up to baseballs. Secondary threats: damaging winds 60-70 mph and tornadoes.
  • Shower chances return to the region Sunday though confidence is low in exact timing/placement of the heaviest rain.
  • Increasing chances for showers and storms toward the end of next week.
Area forecast discussion, Apr 17, 1:53 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
253 PM CDT Thu Apr 17 2025

.KEY MESSAGES...

- Severe weather threat this evening (15-45% chance, mainly 5-10
 PM). Primary threat: large hail up to baseballs. Secondary
  threats: damaging winds 60-70 mph and tornadoes.

- Shower chances return to the region Sunday though confidence
  is low in exact timing/placement of the heaviest rain.

- Increasing chances for showers and storms toward the end of
  next week.

&&

.UPDATE...
Issued at 252 PM CDT Thu Apr 17 2025

Updated aviation discussion to increase potential for storms
between 01-02Z at KOMA and KLNK.

&&

.DISCUSSION...
Issued at 231 PM CDT Thu Apr 17 2025

The cold front is currently located along a line from Sioux City
to Humphrey with moisture pooling along and ahead of the frontal
boundary. Dew points are running a bit higher than earlier
forecasts, already up around 60 degrees in many locations. This
has led to a greater amount of cloud cover across eastern
Nebraska and southwest Iowa in the warm sector. Temperatures are
still forecast to get up into the 80s this afternoon with storms
developing along the cold front between 5-6 PM between Columbus
and Thurston Counties.

CAMs have been consistently developing storms along the front
right around 5-6 PM. As we approach storm initiation time, we'll
see a dry line set up along our western counties of Butler to
Jefferson Counties. This will create a triple-point on the east
side of the approaching surface low along or just north of the
Kansas state line. Strong southerly flow increasing into the
afternoon will enhance low-level helicity in the warm sector
ahead of the cold front. High LCLs around 1500-1800 ft will at
least initially limit shear in the lowest 1km, but 0-3km SRH
values of around 150-300 m2/s2 indicate a good potential for
supercell development. LCLs will be lowering as we get later in
the evening hours, increasing the potential for lower-based
supercells which could produce tornadoes. The greatest threat
with these storms will be large hail up to the size of
baseballs. Tornadoes and damaging wind will also be possible as
well.

The greatest uncertainty with this system is how far south
storms will develop. This morning guidance was trending farther
north with storm development, mostly keeping storms north of the
Omaha Metro. Later guidance has started bringing that potential
back to the south, with storms as far south as Lincoln now
possible. Greatest confidence is in storms developing around
Omaha northward. In any case, the storm farthest south will
likely have the best tornadic potential as it should have a
clear, untapped inflow region. Again, storms will develop around
5-6 PM, moving through Omaha/Council Bluffs around 7-8 PM. The
HRRR develops a trailing supercell out toward Lincoln around 9
PM, but this appears to be an outlier. For the most part storms
should be east of our area by 10 PM, but if the outlier scenario
occurs, we could have one last storm which exits our area around
midnight.

Overnight, skies will be clearing behind the cold front with
northerly winds bringing in cooler temperatures. Low clouds will
develop across our area becoming widespread by daybreak. We
could see some pockets of light rain or drizzle develop in the
low clouds overnight into early Friday, but these should end by
7 AM. Clouds will remain socked in through the day on Friday
with highs only warming into the mid-50s Friday afternoon.

Over the weekend we'll see the upper-level trough over the
Rockies sink farther south, developing a strong surface low over
the Texas/Oklahoma Panhandle region. This will keep cooler
temperatures locked in over eastern Nebraska and western Iowa.
With skies clearing on Saturday, we will see temperatures warm
to around 60 Saturday afternoon. On Sunday, the northern
periphery of the precip shield will clip our area with highest
chances across southeast Nebraska and southwest Iowa. These
areas could see rain through most of the day while areas in
northeast Nebraska could get missed completely or only see a few
periods of light rain.

Going into next week we'll see that upper-level trough kick off
to the east bringing back more zonal flow for the first half of
the week. High temperatures will warm back into the 70s starting
Monday, approaching 80 on Tuesday. We'll want to watch the
overnight hours Monday night into early Tuesday for a potential
MCS as we see a weak shortwave move across our area interacting
with a strong low-level jet. Beyond that we see troughing
redevelop over the western CONUS bringing us back into a
southwesterly flow regime with increased chances for showers and
storms going into next weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 252 PM CDT Thu Apr 17 2025

We're seeing an increased potential for storms between 01-02Z at
KOMA which was around 30% at earlier TAF issuance. This is now
up to a 70% chance. Chance for storms at KLNK have increased to
30% around 01-02Z. Have this now reflected in our amended TAFs.
Rest of discussion remains accurate.

A cold front will move across the area this evening developing
storms just east of KOFK around 22-23Z which will proceed to the
east. The cold front will bring a wind shift to northerly this
evening with MVFR cigs around 1500-2000 ft developing across
eastern Nebraska around 06-09Z overnight. These will become
widespread by 09Z impacting all of our terminals through the
remainder of the TAF period at 18Z Fri.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.

&&

UPDATE...
DISCUSSION...McCoy
AVIATION...McCoy
Hazardous weather outlook, Apr 17, 1:33 PM CST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
233 PM CDT Thu Apr 17 2025

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-180945-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
233 PM CDT Thu Apr 17 2025

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

Thunderstorms become likely between 5-10 PM this evening, with a
15-45% chance of severe storms. The primary threat will be large
hail, but a few damaging wind gusts are also possible and a
tornado cannot be ruled out. Best chance for storms along and
north of I-80.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Thursday evening.

In the hours before

Local storm report, Apr 17, 4:22 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
522 PM CDT Thu Apr 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Hail             1 NW Columbus           41.44N 97.36W
04/17/2025  M0.70 Inch       Platte             NE   Emergency Mngr

&&

BLB

The radar

The Omaha radar (KOAX), 49 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

46 hail, 6 thunderstorm wind, 5 tornado. Local standard time, as filed.

Hail, Dodge

When
April 17, 4:47 PM CST
Where
Dodge County, 5.18 mi NW of Bay State
Measured
1 in hail
Reported by
Public
Coordinates
41.530, -96.890

Public report of hail estimated up to 1 in diameter.

Hail, Butler

When
April 17, 4:56 PM CST
Where
Butler County, 2.59 mi NE of David City
Measured
2.5 in hail
Reported by
Public
Coordinates
41.280, -97.100

Public report of hail estimated up to 2.4 in diameter. Delayed report with the time estimated from radar.

Thunderstorm Wind, Dodge

When
April 17, 4:58 PM CST
Where
Dodge County, 3.69 mi W of Bay State
Measured
70 kt (81 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.460, -96.900

Trained spotter measured wind gust of 81 mph from the rear flank downdraft region of the storm.

Thunderstorm Wind, Dodge

When
April 17, 4:59 PM CST
Where
Dodge County, 2.07 mi W of Bay State
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
41.470, -96.870

Personal weather station measured wind gust of 64 mph from the rear flank downdraft region of the storm.

Hail, Dodge

When
April 17, 5:10 PM CST
Where
Dodge County, 2.07 mi W of Ames
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
41.450, -96.670

Emergency manager reported hail estimated at golf ball and baseball-sized (2.75 in diameter). The report was delayed with the time estimated from radar.

Hail, Dodge

When
April 17, 5:21 PM CST
Where
Dodge County, 0.86 mi NE of Fremont Arpt
Measured
2 in hail
Reported by
Public
Coordinates
41.460, -96.520

Public report of hail estimated up to hen egg size, 2 in diameter. Report received via mPING.

Hail, Dodge

When
April 17, 5:21 PM CST
Where
Dodge County, 3.18 mi WNW of Nickerson
Measured
2.75 in hail
Reported by
Public
Coordinates
41.540, -96.540

Public report of hail estimated up to baseball size, 2.75 in diameter. Report received via mPING.

Thunderstorm Wind, Dodge

When
April 17, 5:24 PM CST
Where
Dodge County, 0.52 mi E of Fremont Arpt
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
41.450, -96.520

Measured wind gusts of 67 mph from the Fremont airport, likely from the rear flank downdraft region of the storm.

Hail, Dodge

When
April 17, 5:25 PM CST
Where
Dodge County, 1.48 mi NNE of Fremont
Measured
2.75 in hail
Reported by
NWS Employee
Coordinates
41.470, -96.490

NWS employee report of wind-driven hail, estimated up to baseball size, 2.75 in diameter. The wind-driven hail broke windows of a home.

Thunderstorm Wind, Dodge

When
April 17, 5:25 PM CST
Where
Dodge County, 0.52 mi W of Fremont
Measured
71 kt (82 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.450, -96.510

Measured wind gusts of 82 mph from a Trained Spotter, likely from the rear flank downdraft region of the storm..

Hail, Dodge

When
April 17, 5:26 PM CST
Where
Dodge County, 1.25 mi ESE of Fremont
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
41.440, -96.480

Emergency manager reported hail measured up to 1.75 in diameter.

Hail, Dodge

When
April 17, 5:27 PM CST
Where
Dodge County, 2.18 mi ESE of Fremont
Measured
2 in hail
Reported by
Public
Coordinates
41.440, -96.460

Public report of hail estimated up to 2 in diameter.

Hail, Seward

When
April 17, 5:27 PM CST
Where
Seward County, 0.87 mi SE of Bee
Measured
2 in hail
Reported by
Public
Coordinates
41.010, -97.060

Public report of hail estimated up to 2 in diameter.

Hail, Dodge

When
April 17, 5:28 PM CST
Where
Dodge County, 4.66 mi E of Fremont
Measured
2.75 in hail
Reported by
Public
Coordinates
41.450, -96.410

Public report of hail measured up to 2.75 in diameter. Report received via mPING.

Hail, Washington

When
April 17, 5:30 PM CST
Where
Washington County, 1.04 mi E of Arlington
Measured
4 in hail
Reported by
Public
Coordinates
41.450, -96.350

Public report of hail estimated up to 4 in diameter.

Hail, Lancaster

When
April 17, 5:30 PM CST
Where
Lancaster County, 4.39 mi WSW of Agnew
Measured
2 in hail
Reported by
Public
Coordinates
41.000, -96.910

Public report of hail estimated up to 2 in diameter.

Hail, Dodge

When
April 17, 5:31 PM CST
Where
Dodge County, 2.14 mi SSE of Nickerson
Measured
1 in hail
Reported by
Public
Coordinates
41.500, -96.470

Public report of hail estimated up to 1 in diameter.

Hail, Dodge

When
April 17, 5:34 PM CST
Where
Dodge County, 0.69 mi N of Nickerson
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
41.540, -96.480

Fire department report of hail estimated up to 1.75 in diameter.

Hail, Washington

When
April 17, 5:34 PM CST
Where
Washington County, 2.32 mi SSE of Fontanelle
Measured
2.5 in hail
Reported by
Public
Coordinates
41.500, -96.410

Public report of hail measured up to 2.5 in diameter.

Hail, Lancaster

When
April 17, 5:35 PM CST
Where
Lancaster County, 3.71 mi W of Agnew
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
41.030, -96.900

Trained spotter report of hail measured up to 2 in diameter.

Hail, Lancaster

When
April 17, 5:38 PM CST
Where
Lancaster County, 0.87 mi NW of Raymond
Measured
1 in hail
Reported by
Public
Coordinates
40.960, -96.780

Public report of hail estimated up to 1 in diameter.

Hail, Washington

When
April 17, 5:39 PM CST
Where
Washington County, Kennard
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.470, -96.200

Trained spotter report of hail measured up to 1.75 in diameter.

Hail, Lancaster

When
April 17, 5:45 PM CST
Where
Lancaster County, 0.87 mi NW of Raymond
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
40.960, -96.780

NWS employee report of hail estimated up to 1.5 in diameter.

Hail, Washington

When
April 17, 5:46 PM CST
Where
Washington County, 2.08 mi SW of Kennard
Measured
2.75 in hail
Reported by
Public
Coordinates
41.450, -96.230

Public report of hail estimated up to 2.75 in diameter. Delayed report with the time estimated from radar.

Hail, Lancaster

When
April 17, 5:48 PM CST
Where
Lancaster County, 0.69 mi N of Davey
Measured
1 in hail
Reported by
NWS Employee
Coordinates
40.990, -96.670

NWS employee report of hail estimated up to 1 in diameter.

Hail, Washington

When
April 17, 5:49 PM CST
Where
Washington County, 2.07 mi W of Ft Calhoun
Measured
1 in hail
Reported by
Public
Coordinates
41.470, -96.070

Public report of hail measured up to 1 in diameter. Report received via mPING.

Hail, Douglas

When
April 17, 5:50 PM CST
Where
Douglas County, 0.69 mi S of Bennington
Measured
1 in hail
Reported by
Public
Coordinates
41.360, -96.170

Public report of hail estimated up to 1 in diameter.

Hail, Washington

When
April 17, 5:50 PM CST
Where
Washington County, 4.63 mi WSW of Ft Calhoun
Measured
2 in hail
Reported by
Public
Coordinates
41.440, -96.110

Public report of hail estimated up to 2 in diameter.

Hail, Douglas

When
April 17, 5:50 PM CST
Where
Douglas County, 0.69 mi S of Bennington
Measured
2 in hail
Reported by
Public
Coordinates
41.360, -96.170

Public report of hail estimated up to 2 in diameter. Report received via mPING. Delayed report with the time estimated from radar.

Hail, Douglas

When
April 17, 5:52 PM CST
Where
Douglas County, 0.52 mi E of Bennington
Measured
2.75 in hail
Reported by
Public
Coordinates
41.370, -96.160

Public report of hail measured up to 2.75 in diameter.

Hail, Washington

When
April 17, 5:52 PM CST
Where
Washington County, 4.32 mi SW of De Soto
Measured
1.75 in hail
Reported by
Public
Coordinates
41.450, -96.120

Public report of hail estimated up to 1.75 in diameter. Report received via mPING.

Hail, Washington

When
April 17, 5:53 PM CST
Where
Washington County, 2.07 mi W of Ft Calhoun
Measured
1 in hail
Reported by
Public
Coordinates
41.470, -96.070

Public report of hail estimated up to 1 in diameter. Report received via mPING.

Tornado, Douglas

When
April 17, 5:55 PM CST to 6:04 PM CST
Where
Douglas County, 2.65 mi SE of Flightland Arpt to 1.6 mi N of (3no)north Omaha Arp
Rating
EF3
Path length
3.88 mi
Path width
170 yd
Continued into
Washington, Ne (OAX)
Reported by
NWS Storm Survey
Coordinates
41.389, -96.091

At approximately 5:55 PM CST on Thursday, April 17, a tornado developed near Highway 133, and appeared to produce first damage by snapping limbs in an area of trees. The tornado moved to the east, impacting trees, homes, and destroying a garage near 108th Street. It damaged trees along Little Papillion Creek and then impacted a home and large garage near 84th Street, south of Dutch Hall Road. This was the point along the tornado track where the most intense damage was observed, as a well-built all-brick home was destroyed with only some walls still standing. Tree damage near the site, as well as the destruction of a large, well-built garage, supported the estimate of high-end EF-2 to low-end EF-3 damage at this location. The tornado proceeded to destroy another large shed, and remove the roof from a brick home a half mile to the east. It then destroyed a very large garage-type building in-between two homes at 78th Street south of Dutch Hall Road. The tornado passed directly between the homes, causing extensive tree damage, lifting and moving a full-size pickup truck approximately 30 yards, and throwing large trees nearly a quarter of a mile downstream. The tornado weakened slightly but damaged several outbuildings and trees near 72nd Street. The peak width of the tornado during this segment of its track was measured at 170 yards with a length of 3.88 miles. The maximum wind speed during this segment of its track was estimated at 140 mph, 0 fatalities and 0 injuries.

Thunderstorm Wind, Washington

When
April 17, 5:55 PM CST
Where
Washington County, 3.32 mi SW of De Soto
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
41.470, -96.120

Personal weather station measured wind gust of 60 mph.

Hail, Washington

When
April 17, 5:56 PM CST
Where
Washington County, 4.98 mi WSW of Ft Calhoun
Measured
3.25 in hail
Reported by
Public
Coordinates
41.430, -96.110

Public report of hail measured up to 3.25 in diameter. Delayed report with the time estimated from radar.

Hail, Lancaster

When
April 17, 5:58 PM CST
Where
Lancaster County, 0.69 mi S of Waverly
Measured
1 in hail
Reported by
Public
Coordinates
40.910, -96.520

Public report of hail estimated up to 1 in diameter. Report received via mPING.

Hail, Cass

When
April 17, 6:00 PM CST
Where
Cass County, 2.09 mi NW of Greenwood
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
40.990, -96.460

Emergency manager report of hail measured up to 1.75 in diameter.

Hail, Washington

When
April 17, 6:02 PM CST
Where
Washington County, 0.86 mi NE of Blair
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
41.560, -96.140

Amateur radio report of hail measured up to 2 in diameter. Delayed report with the time estimated from radar.

Hail, Washington

When
April 17, 6:02 PM CST
Where
Washington County, 3.11 mi W of Nashville
Measured
2 in hail
Reported by
Public
Coordinates
41.420, -96.060

Public report of hail estimated up to 2 in diameter. Report received via mPING. Delayed report with the time estimated from radar.

Tornado, Washington

When
April 17, 6:04 PM CST to 6:15 PM CST
Where
Washington County, 2.04 mi SSW of Nashville to 2.97 mi E of Nashville
Rating
EF2
Path length
4.24 mi
Path width
170 yd
Reported by
NWS Storm Survey
Coordinates
41.393, -96.016

This is a continuation of the Douglas County segment of this EF-3 tornado. At the start of this segment, the tornado began to move more northeasterly, snapping several trees and flipping recreational vehicles at Nashville, NE. It directly impacted another home, destroying two outbuildings and causing tree damage near Country Road P38, supporting the estimate of EF-2 damage. The tornado impacted one more home and destroyed another outbuilding near Country Road P51 before dissipating in an open field at approximately 6:15 PM CST. The peak width of the tornado during this segment of its track was measured at 170 yards with a length of 4.24 miles. The maximum wind speed during this segment of its track was estimated at 120 mph, 0 fatalities and 0 injuries.

Hail, Washington

When
April 17, 6:05 PM CST
Where
Washington County, 1.04 mi W of Nashville
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
41.420, -96.020

Storm chaser report measured up to 3 in diameter. Delayed report with the time estimated from radar.

Hail, Cass

When
April 17, 6:06 PM CST
Where
Cass County, 2.09 mi NW of Greenwood
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
40.990, -96.460

Emergency manager report of hail measured up to 2.75 in diameter.

Thunderstorm Wind, Cass

When
April 17, 6:13 PM CST
Where
Cass County, 0.52 mi W of Alvo
Measured
62 kt (71 mph) measured gust
Reported by
Public
Coordinates
40.870, -96.390

Personal weather station measured wind gust of 71 mph.

Tornado, Cass

When
April 17, 6:14 PM CST to 6:16 PM CST
Where
Cass County, 0.95 mi NNE of Alvo to 1.63 mi NE of Alvo
Rating
EF0
Path length
0.84 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
40.883, -96.373

At approximately 6:14 PM CST on Thursday April 17, video evidence supports the development of a tornado near 250th St and Alvo Road. Little to no damage was reported, even to trees, as it passed through multiple wooded areas. The tornado appeared to have a maximum width of less than 50 yards with a length of 0.84 miles. The maximum wind speed during this segment of its track was estimated at 60 mph, 0 fatalities and 0 injuries.

Tornado, Cass

When
April 17, 6:20 PM CST to 6:22 PM CST
Where
Cass County, 3.34 mi ENE of Alvo to 2.21 mi SW of Murdock
Rating
EFU
Path length
1.31 mi
Path width
10 yd
Reported by
NWS Storm Survey
Coordinates
40.895, -96.325

At approximately 6:20 PM CST on Thursday, April 17, video evidence supports the development of a tornado near 286th St and McKelvie Road that lasted for approximately 2 minutes. No damage was reported as it passed through open fields, supporting an EF-U rating.

Hail, Cass

When
April 17, 6:25 PM CST
Where
Cass County, 0.69 mi S of Louisville
Measured
1 in hail
Reported by
Public
Coordinates
40.990, -96.150

Public report of hail estimated up to 1 in diameter.

Hail, Cass

When
April 17, 6:28 PM CST
Where
Cass County, South Bend
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.000, -96.250

Trained spotter report of hail estimated up to 1 in diameter.

Hail, Cass

When
April 17, 6:35 PM CST
Where
Cass County, 0.52 mi W of Weeping Water
Measured
1.25 in hail
Reported by
Public
Coordinates
40.870, -96.140

Public report of hail measured up to 1.25 in diameter.

Tornado, Cass

When
April 17, 6:36 PM CST to 6:41 PM CST
Where
Cass County, 2.44 mi WSW of Manley to 0.23 mi WSW of Manley
Rating
EF0
Path length
2.23 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
40.912, -96.216

At approximately 6:36 PM CST on Thursday April 17, a intermittent tornado developed southwest of Manley, NE based on video evidence. Intermittent tornado circulation passed through mainly open fields, but also through some areas of trees with little to no damage, supporting an EF-1 rating. The maximum wind speed during this track was estimated at 50 mph, 0 fatalities and 0 injuries.

Hail, Cass

When
April 17, 6:36 PM CST
Where
Cass County, 4.2 mi ENE of Manley
Measured
1 in hail
Reported by
Public
Coordinates
40.950, -96.100

Public report of hail estimated up to 1 in diameter. Report received via mPING.

Hail, Cass

When
April 17, 6:38 PM CST
Where
Cass County, 4.2 mi ENE of Manley
Measured
1 in hail
Reported by
Public
Coordinates
40.950, -96.100

Public report of hail estimated up to 1 in diameter. Report received via mPING.

Hail, Cass

When
April 17, 6:39 PM CST
Where
Cass County, 4.2 mi ENE of Manley
Measured
1.25 in hail
Reported by
Public
Coordinates
40.950, -96.100

Public report of hail estimated up to 1.25 in diameter. Report received via mPING.

Hail, Cass

When
April 17, 6:40 PM CST
Where
Cass County, 3.33 mi NE of Manley
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
40.950, -96.120

Trained spotter report of hail measured up to 2.00 in diameter. Delayed report with the time estimated from radar.

Hail, Cass

When
April 17, 6:40 PM CST
Where
Cass County, 0.52 mi W of Louisville
Measured
1.25 in hail
Reported by
Public
Coordinates
41.000, -96.160

Public report of hail measured up to 1.25 in diameter.

Hail, Cass

When
April 17, 6:41 PM CST
Where
Cass County, 0.69 mi S of Louisville
Measured
1.5 in hail
Reported by
Public
Coordinates
40.990, -96.150

Public report of hail estimated up to 1.50 in diameter. Report received via mPING.

Hail, Cass

When
April 17, 6:44 PM CST
Where
Cass County, 1.71 mi ESE of Plattsmouth Muni Arp
Measured
1 in hail
Reported by
Public
Coordinates
40.940, -95.890

Public report of hail measured up to 1.00 in diameter.

Hail, Cass

When
April 17, 6:54 PM CST
Where
Cass County, 1.04 mi W of Oreapolis
Measured
1 in hail
Reported by
Public
Coordinates
41.050, -95.970

Public report of hail estimated up to 1 in diameter. Report received via mPING.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2025Every state in 2025This day in weather historyThe tornado archive for Nebraska, 2025Warnings in Nebraska, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249378, 1250442, 1249379, 1249380, 1250445, 1250446, 1250447, 1250468, 1250448, 1250469, 1250449, 1250450, 1250475, 1250451, 1250452, 1250476, 1250456, 1250453, 1250454, 1250479, 1250480, 1250455, 1250481, 1250444, 1250482, 1250457, 1250458, 1250459, 1250465, 1250460, 1250461, 1250462, 1249416, 1250470, 1250464, 1250483, 1250484, 1250463, 1250466, 1249420, and more.